Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"NOY" Reactive
Jul 31, 2010

Dr. Frascino: What can I say? The result from my PRO Viral DNA test came back yesterday and it was negative for HIV-1 infection. In the past three months I have taken numeorus HIV antibody tests for HIV 1/O/2, and both an HIV-1 RNA and HIV-1 Pro Viral DNA test. ALL NEGATIVE. I've "tapped out" my testing options and utilized the best tests science has to offer. Despite my ongoing symptoms and several new ones which have developed since my last message to you (what looks like oral thrush on the back of my tongue (it can be scraped off) and a painless purplish rash composed of broken blood vessels beneath my skin (has occured on several occasions on my arms and shoulders), the tests continue to show that I do "NOY" have HIV. Frankly, I'd like nothing more right now than to welcome this news, but I'm "NOY" convinced, the symptoms Ive experienced and timeline of "infection" are just so convincing to me. I dont know what else this could be. Several months ago, when the antibody tests came back negative I asked myself "perhaps I am one of those rare cases of seronegative HIV" and now that both DNA and RNA tests have come back negative I wonder about infection with rare or unkown strains of the virus which these tests would not recognize. I'm afraid to let me guard down, that my 533 CD4 count last month and ongoing symptoms mean that if i did have HIV this would be the opportune time to seek out treatment. I am concerned that if I let this go, one day in the future this will return in the form of something more severe (AIDS), where my treatment options will be more limited and my prognosis worse. Becasue I feel that I have exausted all my other options, I have taken your advice and arranged to meet with a psychiatrist, and my $100 donation is on its way. Thank you for your advice and for listening.

Response from Dr. Frascino

Hello,

Thanks for the follow-up report and the tax-deductible donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org).

I'm delighted you have decided to seek the help of a psychiatrist. I'm confident it's your best option for regaining both your physical and psychological well-being.

The evidence is overwhelming and irrefutable. HIV is not your problem. No way. No how. No, you do not have a rare or unknown strain. No, you do not need antiretroviral treatment.

Please print out your questions and my responses to show to your psychiatrist. It will help focus your treatment and speed your recovery.

Good luck. Be well.

Dr. Bob

It's me "NOY Another WW" and I have a proposition for you... Jul 2, 2010

Doctor Frascino:

Thank you very much for responding to my inquiry. If indeed I am found to be HIV negative I will be sure to seek psychiatric therapy for the possibility that I may have a psychosomatic condition at the root of these ailments. However, while your response was reassuring I do remain quite convinced that I have had the unfortunate luck of acquiring this disease. My risk two years ago, the subsequent timeline of my "seroconversion" and my having experienced an evolving range of symptoms of HIV over the past three to four months have just about convinced me. While I truly appreciate your response to my inquiry, certaintly DO NOT question your credebility and understand the extreme unlikliness of my being infected despite several negative antibody tests as well as an undetectable RNA test, I plan to arrange for a pro viral DNA test because I believe I am HIV infected. Perhaps we can make a deal... If I am wrong and am HIV - I will double my $50 donation but in the very unfortunate and statisticailly unlikely case that I turn out HIV + you agree to help me with my treatment. Do we have a deal?

Response from Dr. Frascino

Hi,

OK! We have a deal!

Good luck!

Dr. Bob

NOY another WW. Doctor PLEASE. I am in PAIN and losing everything. I need advice. Jun 26, 2010

Doctor, I see many worried well questions on this forum and I assure you that this is not one of them. I know that you are very busy and recieve many questions, however if you could please respond to my inquiry with your thoughts I would be most greatful. This has been going on for a long time and I am very confused. I need some guidance.

For the past 3 months I've been experiencing a progression/constallation of symptoms, they have been occuring non stop, one after the other. A Chronologicail summary of these symptoms is as follows:

Upper back pain, burning sensation beneath shoulder blade and radiated to my front side. My PMP suggested GERD. After taking Prylosec this cleared up after about 2 1/2 weeks. Ongoing/constant bowel irregularity over the course of the past two months including light/pale colored stools. Intermittant night sweats and low grade fevers lasting days at a time (awake with my clothing/sheets wet and I need to change). Neuropathy, stiff neck, headaches, joint, muscle pain lasting approximatly 2 weeks at a time and reocurring intermittantly. I woke up one morning with a swollen, tender minor salivery gland in my lower lip (my lip was twice its normal size), which returned to normal size by the end of the day. Several days later I developed a very dry mouth which has been intermittantly reocurring since. Last week I developed swollen glands in my neck and chin and ulcerations on my genitals and large ulcerations on each of my tonsils. This was accompanied by fever and more night sweats. PMP prescribed Tetracycline which seemed to have helped as the infection cleared within 4 days. Also recently developed a penile yeast infection during this time and was prescribed a topical cream. I had been on antibiotics for only 3 days at this time.

I am a heterosexual male. last high risk exposure was casual sex without a condom, over 2 years ago. I remember becomming ill aproximatly 6 weeks after this risky exposure (joint pain especially in my feet and hands, headache and stiff neck, sinusitis, edema around my eyes). These symptoms resided after about a month.

I have tested neg for HIV antibodies three times in the past 3 weeks. 1st orasure advance, 2nd by an HIV ICMA last week and third by ELISA w/ Western Blot. I also managed to convince my PMP go give me a RNA PCR test which came back undetectable and a CD4 count of 533.

my Questions:

Is any other testing warranted at this point? Is it at all, possible that I have either no or an undetectable level of antibodies? I have heard that there have been a handful of such reported cases well beyond the window period or people that never develop antibodies (seronegative HIV). If you dont think additional testing is necessary, could you please explain why? Could there be any reason why my RNA PCR was undetectable aside from the possiblility that Im not infected?

I know these all seam like worried well questions, but I assurre you my symptoms are very real and I am very concerned, with nowhere left to turn. I owuld be more than happy to make a donation in exchange for your advice.

Response from Dr. Frascino

Hi,

"NOY another WW" . . . . NOY???? OY VEY!!! Actually you are another WW!

Your three negative HIV-antibody tests and undetectable quantitative HIV RNA PCR viral load two years after your last risky exposure are definitive and conclusive. HIV is not your problem. No way. No how.

Responding to your specific questions:

1. No further HIV testing is warranted.

2. No.

I'm not doubting your symptoms are real; I'm merely advising you that HIV is not the cause! If your doctor and a second-opinion physician cannot identify a physical cause of your various ailments, you should be evaluated for psychosomatic disease.

Good luck.

Dr. Bob



Previous
HIV Cure Medicine Hootone Remedies (ANOTHER SCAM, 2010)
Next
Quick Q&A Sex Ed Teacher

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement